Aa
A
A
A
Close
Depression Community
10.6k Members
212753 tn?1275076711

Calgary

How are you doing?I hope you are feeling better.I was just thinking about you and wondering how you are.
Love Venora
7 Responses
Avatar universal
Venora:  I went to a doctor whom I have known for a number of years. She has my interests at heart and knows me.  I told her how I was REALLY feeling and she asked me what meds I was on.  I told her Effexor 225mg. and she just shook her head and said 'you are over medicated'.  I have been on antidepressants for 11 years because I have had a terrible time getting off them. My mother went into dementia and I was her only offspring, plus I had been through a terrible divorce and 30 yr. marriage to a man who was alcoholic and bipolar.  She is helping  me come off the antidepressants and I will not return to that other doctor.  Already i am feeling better/more energy/feeling like I am out of the fog.  Thanks for inquring.  Take care.
***@****
212753 tn?1275076711
I am sooo happy for you the doctor is helping you.Let me know from time to time how you are progressing. 225 mg of effexor is alot .I didnt realize you were on so much.I am full blown bi polar and I only take 5 mg fo zyprexa and 20 mg of celexa and I am doing great .I have been taking it for 6 years and it has made such an incerdible difference in my quality of life .I dont have the extremes i used to get and I react with normal emotions now.
I am truly happy for you.Stay in ttouch
Love Venora
Avatar universal
Calgary, i have just started to post on this site today, for the first time. I read your posting & it sent a chill up my spine. Why? I am in Calgary, born in 67 & have currently received an over -medication of Effexor. I ALSO have a mother with dementia, living in a Nursing home. These coincidences are crazy! A walk-in clinic Dr. took me off my Paxil (after about 10 yrs.), saying that she felt it wasn't working anymore. (I visited the clinic about 5 weeks ago, with severe depression.) She put me on 175 mg Effexor & since then, my life has been unbearable. I am now in the process of being weaned off this drug, with extreme withdrawl symptoms. Although i don't know your entire situation, i want you to know that i am here for you & can realte to so much. Take care....Bailey
Avatar universal
What a coincidence Bailey.  My mother passed away in 1998 and she is in a good place. I was the only offspring so being an only child of a mother who protected me from life and did everything for me, I was quite helpless.  This has followed me all my life and I am 67 yrs. old. I hire a cleaning lady and do as little as possible except read, knit, love my friends, lots of hobbies and when I started going to bed at 7pm every night AND my driving was becoming very weird.  Found myself on the Ctrain tracks downtown and wasn't one bit upset. My sons thought I was the calmest person they had ever come across. I wasn't calm, I just didn't give a darn about anything. I am going to get off this drug but will do it very slowly. I am going to Perth Au. in Augustf and I don't want to be an albatross for my son and his family.  Also, I became incontinent and was about to get a referral to a Urologist.  Since decreasing my dose, I now wake up to a dry bed!!!! I am sure this is more information than you need but I wish you luck with this drug.  Back in the 60's Vallium was the drug of choice, antidepressants seem to be the drug of choice for this generation. Be careful.  Living life is why we are here and doing it in a fog isn't much fun.
Mary Ann
Avatar universal
Great to hear back from you! I haven't been on this site for a few days now, still feeling rotten 'detoxing' off this horrendous drug! It's sounds as if you have had some tremendous struggles throughout your life. I believe that depression is not only just a chemical imbalance, but exaserbated by life's hardships. You sound as if you have a good game plan in the works. There is nothing worse than not giving a damn about anything....believe me, i know first hand how that feels! Thank God for these chat sites & the support of others who care. It's also great to talk to people who know EXACTLY what you are going through. I find there is still such a stigma placed on those we have 'mental illness'. This drives me absolutely crazy!!!!!!!!!!
What dose of Effexor are you currently on? I do recommend that you VERY gradually decrease your dose. To do otherwise, would be dangerous. I will be going back to Paxil once i'm fully weaned off this poison. I'm so happy to hear that you will be taking a trip to Australia. You have a lot to look forward to & i agree, you'd enjoy the vacation more without any 'fog'! Good for you for getting extra help around the home! There's absolutely nothing wrong with that & you deserve to reward yourself for all of the challenges you've had to endure. You've paid your dues girlfriend!!
Thanks for your support & i hope to speak to you soon.
Avatar universal
Thanks for your reply, Bailey.  I continue to feel alert, energized, awake, dry!!!, and I really do give a d***.  Today I am going to see Five old ladies sitting on a park bench" at Pumphouse Theatre.  If you like live theatre I would highly recommend seeing some of their plays.  The price is right and the acting is first class.  
I am now on 150mg. of Effexor until July 30, then I will be on 75mg. and I will stay on that until I return from Australia.  I do know that I have to come off VERY SLOWLY.  The buzzing of the head is most disconcerting.  
I am 67 yrs. have two adult sons who went to Eernest Manning H.S.  We lived in Wildwood and I worked at Vincent Massey H.S./Western Can. H.S., Carl Saffran School and then went to Alberta Children's Hospital for 25 yrs.  Life is good NOW but I have a lot of weight to lose which I will tackle one day at a time. That is a little insite into me.  I have the most adorable Bichon/Shiatsu, who is 6yrs. and her name is Maggie.  She keeps me laughing.  I have to laugh every day and not laughing is not good for the Soul.
Keep well, and keep writing Bailey.
Mary Ann






Avatar universal
Hi Mary Ann!

I always have a heck of a time trying to navigate this site & to find the forums that i have participated in. It usually takes me about 15 minutes to find where i've been! I'm glad that you got back to me & was excited to get your response! When you tell me a little about your history in Calgary, of course, i know of all of the schools, theatre & areas of which you speak. I went to St. Michael's elementary school in Wildwood (or maybe Rosscarock??), then off to St. Mary's high school. I will be 40 this December.....gee, can't wait to reach that milestone...yeah, right!

Since my initial bout of depression (over 5 weeks ago), & my horrendous Effexor experience (which continues), i have been off of work. Not only is my employer non-supportive, the Dr.'s are hesitant to write sick notes despite my continual visits to them & the suffering that i have endured (which they have documented proof of). For the weeks that i HAVE been approved time off, my employer asked me to fill out short term disability forms...which i did. I was promptly denied any coverage as "clinical depression" is not considered a legitimate illness. Unbelievable to me!! So, i have had no income for at least a month & am still off of work. I feel no where near ready to return as i still have severe anxiety, brain shivers & sparks in my nervous system. One of the worst side -effects to me is my rapid, pounding heartbeat....it's scary. I notified my employer last week that i will need to extend my time off, as i am still unwell. Of course, they tell me that i need another Dr.'s note. I am hesitant to return to the same walk-in clinic, as the Dr. i have been seeing is not the most compassionate or supportive & may not give me another note. In the meantime, my job is on the line & the bills pile up. On top off my depression, i now have all of this to worry about.I am hoping to sell some of my personal belongings on the "UsedCalgary" site to make ends meet.

I am married, no children (just 2 cats!) My 83 yr. old Mom lives at Bow View Manor nursing home & is deteriorating mentally & physically. This has been very hard on me as well. This is some insight into my life, however long & depressing!!! Sorry!!

Thanks for sharing so much about yourself with me. I have definitely put on weight over the years & the Effexor hasn't helped any! I like to think of the weight gain as 'middle age spread' (although this term doesn't make me feel any better about it!!) I am soo glad that you are weaning yourself off Effexor slowly. You will be just fine, doing it that way. Please keep in touch Mary Ann!

Bailey XXX

Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.